Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 208, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 30, 2017, 5:48 PM EDT for 4 counties in Georgia. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2017, 5:48 PM EDT (21:48 UTC)
- Expired
- May 30, 2017, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, GA, Jasper County, GA, Jones County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 60 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:55 PM EDT | TSTM WND DMG | 1 S Hillsboro, GA | TREE BLOWN DOWN ON HIGHWAY 11 TO THE IMMEDIATE NORTH OF THE JONES/JASPER COUNTY LINE. |
| May 30, 6:11 PM EDT | TSTM WND DMG | 1 N Resseaus Crossroads, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF RABBIT SKIP ROAD SOUTHWEST AND HIGHWAY 129. |
| May 30, 6:11 PM EDT | TSTM WND DMG | 1 N Resseaus Crossroads, GA | TWO TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF RABBIT SKIP ROAD SOUTHWEST AND HIGHWAY 129. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
599
WUUS52 KFFC 302148
SVRFFC
GAC009-159-169-237-302215-
/O.NEW.KFFC.SV.W.0208.170530T2148Z-170530T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
548 PM EDT TUE MAY 30 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Baldwin County in central Georgia...
Southwestern Putnam County in central Georgia...
Northeastern Jones County in central Georgia...
Southeastern Jasper County in central Georgia...
* Until 615 PM EDT
* At 547 PM EDT, a severe thunderstorm was located near Adgateville,
or near Monticello, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eatonton, Meriwether, Ethridge, Plant Harlee Branch, Hillsboro,
Haddock, Resseaus Crossroads, Round Oak, Stanfordville, Adgateville
and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3327 8324 3326 8325 3325 8325 3299 8341
3315 8371 3333 8366
TIME...MOT...LOC 2147Z 284DEG 20KT 3323 8360
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:00 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 30, 3:00 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 300 PM EDT Tue May 30 2017 .SHORT TERM /Tonight through Wednesday Night/... Moderately moist and unstable airmass in place with regime characterized by lingering stationary front near the I-20 corridor and broad upper trough axis to the west as main influencing features. Some enhanced low level convergence near the boundary has focused some rounds of showers and storms since this morning, and based on some upstream regeneration in Alabama, we could see this persist into the evening along with other development triggered by other outflows. With decent mid-level lapse rates possibly aiding updrafts and well saturated columns/hydrometeor loading enhancing downdrafts, still thinking a few storms could reach strong to severe criteria for winds or hail and training of cells could pose isolated flash flooding threat. Pop trends overnight should have coverage reduce gradually with lack of heating then have lingering isolated shower/storm potential. Some patchy fog is possible in the morning where evening rainfall ends up occurring, so will need to watch if potential increases to warrant mention in grids but have left out for now. No clear indicator for where convection will be focused Wednesday based on hi-res solutions, though one could argue the low/mid level moisture gradient and possibly more diffuse boundary could be shifted farther southward into central Georgia. Did not feel confident other than going general chance pops area-wide given very similar overall setup to today with any impulse east of the upper trough axis (though broad) perhaps enhancing precip potential. Could be same story also to storm threats with a few strong to severe. Resultant temps should stay close to climo norms with most locations low to mid 80s for highs and 60s for lows. Baker .LONG TERM /Thursday through Tuesday/... Models in good general agreement through the long term. High pressure will build into the CWA Thursday however as the upper flow becomes zonal, moisture will begin returning to the CWA late Thursday and continue to spread and increase over the CWA through the weekend an into early next week with the best chances over north Georgia, mainly in the afternoons and evenings. 17 && .AVIATION... 18Z Update... Most sites VFR this afternoon though potential for MVFR or lower cigs/VSBYs from SHRA/TSRA mainly impacting the northern sites so far. Could see some late afternoon development for southern sites but not confident. Should see some scattering/improvement after 23-01z with chance of some early morning MVFR cigs where precip occurs by this evening. Otherwise not clear signal as to where SHRA/TSRA occurs tomorrow so have handled with VCSH after 17z and prob30 after 18z for TSRA. Winds generally some component of west mainly under 10 kts though some VRB gusts possible with any storm. //ATL Confidence...18Z Update... Low on overall precipitation trend. Medium on early morning cigs. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 65 84 64 87 / 20 30 20 10 Atlanta 66 82 66 85 / 20 30 20 20 Blairsville 58 77 56 81 / 20 30 20 10 Cartersville 63 82 62 86 / 20 30 20 20 Columbus 68 85 68 88 / 30 30 20 40 Gainesville 64 81 64 84 / 20 30 20 10 Macon 67 86 66 88 / 30 30 20 30 Rome 63 83 62 86 / 20 30 20 20 Peachtree City 65 83 64 86 / 30 30 20 20 Vidalia 70 87 69 89 / 30 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....17 AVIATION...Baker
Hazardous weather outlook, May 30, 4:22 AM EDT, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 422 AM EDT Tue May 30 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 422 AM EDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms may become severe this afternoon and evening for much of north and central Georgia. A stalled frontal boundary and afternoon heating will help support isolated strong to severe thunderstorms. The primary threats will be damaging wind gusts and heavy rainfall with large hail possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A moist and unstable air mass will remain over north and central Georgia through the period. There will be a chance of showers and thunderstorms each day...a few storms possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 30, 3:32 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
332 PM EDT TUE MAY 30 2017
GAZ042-043-302000-
Douglas GA-Carroll GA-
332 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS AND CARROLL
COUNTIES UNTIL 400 PM EDT...
At 332 PM EDT...a strong thunderstorm was over Tyus, or 11 miles
southwest of Carrollton...moving northeast at 30 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Carrollton, Villa Rica, Temple, Bowdon, Mount Zion,
Whitesburg, Roopville, Byers Crossroads, Bowdon Junction, Hannah,
Tyus, Bill Arp, Seaton Lake, Fairplay, Clem, Abilene, Winston, Lake
Val-Do-Mar and John Tanner State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3369 8513 3372 8505 3375 8505 3380 8498
3374 8475 3363 8473 3363 8475 3359 8481
3355 8483 3352 8482 3352 8485 3349 8486
3348 8490 3345 8492 3344 8495 3346 8498
3344 8498 3343 8502 3343 8529 3355 8532
TIME...MOT...LOC 1932Z 237DEG 15KT 3344 8517
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 30, 3:54 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
354 PM EDT TUE MAY 30 2017
GAZ052-053-302030-
Coweta GA-Heard GA-
354 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND NORTHERN
HEARD COUNTIES UNTIL 430 PM EDT...
At 354 PM EDT...a strong thunderstorm was over Plant Wansley, or 9
miles north of Franklin...moving northeast at 20 mph.
HAZARD...Winds 40 to 50 mph...nickel sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Whitesburg, Centralhatchee, Dunaway Gardens, Plant Yates,
Arnco-Sargent and Plant Wansley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3343 8511 3343 8502 3344 8498 3346 8498
3344 8495 3344 8494 3345 8492 3346 8492
3348 8490 3350 8483 3343 8478 3337 8513
3342 8514
TIME...MOT...LOC 1954Z 246DEG 16KT 3342 8508
HAIL...0.88IN
WIND...50MPHSpecial weather statement, May 30, 4:30 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT TUE MAY 30 2017
GAZ056>058-302100-
Butts GA-Spalding GA-Henry GA-
430 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTHEASTERN SPALDING AND
HENRY COUNTIES UNTIL 500 PM EDT...
At 430 PM EDT...a strong thunderstorm was over Sunny Side, or near
Griffin...moving east at 30 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, McDonough, Jackson, Hampton, Locust Grove, Jenkinsburg,
Sunny Side, East Griffin, Highland Mills, Blacksville, Towalaga, Ola,
Experiment, Walker Mill, Birdie, Luella, Atlanta Motor Speedway,
Kelleytown, Stark and Fincherville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3335 8439 3335 8435 3338 8435 3355 8407
3353 8404 3352 8405 3349 8403 3350 8402
3332 8389 3323 8436 3331 8439
TIME...MOT...LOC 2030Z 247DEG 26KT 3333 8429
HAIL...0.75IN
WIND...40MPHLocal storm report, May 30, 5:09 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT TUE MAY 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 WSW PLEASANT GROVE 33.28N 84.19W
05/30/2017 E1.00 INCH SPALDING GA PUBLIC
ONE INCH HAIL WAS REPORTED NEAR THE INTERSECTION OF
LANDSOWNE DRIVE AND MCDONOUGH ROAD.
&&
EVENT NUMBER FFC1700750
LMERRITTSpecial weather statement, May 30, 5:09 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT TUE MAY 30 2017
GAZ069>071-081-302145-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
509 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 545
PM EDT...
At 509 PM EDT...a strong thunderstorm was over Yatesville, or 10
miles east of Thomaston...moving east at 25 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Roberta, Yatesville, Culloden, Knoxville, Logtown, Sandy Point,
Horns, Russellville, Musella and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3274 8417 3283 8425 3296 8417 3294 8382
3286 8387 3285 8389 3283 8389 3266 8400
TIME...MOT...LOC 2109Z 276DEG 13KT 3288 8415
HAIL...0.75IN
WIND...40MPHSpecial weather statement, May 30, 5:32 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT TUE MAY 30 2017
GAZ059-060-072-073-302200-
Putnam GA-Baldwin GA-Jones GA-Jasper GA-
532 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM...
NORTHWESTERN BALDWIN...NORTHERN JONES AND SOUTHEASTERN JASPER
COUNTIES UNTIL 600 PM EDT...
At 532 PM EDT...a strong thunderstorm was over Adgateville, or near
Monticello...moving east at 25 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eatonton, Gray, Monticello, Ethridge, Bradley, Wayside, Hillsboro,
Resseaus Crossroads, Round Oak, Stanfordville, Adgateville and
Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3310 8335 3300 8349 3313 8382 3314 8379
3315 8372 3331 8370 3329 8331
TIME...MOT...LOC 2132Z 284DEG 21KT 3325 8368
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:36 PM EDT | Special Weather Statement | FFC | Gilmer | 39 min |
| May 29, 8:45 PM EDT | Special Weather Statement | FFC | Peach, Taylor | 60 min |
| May 29, 9:20 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 55 min |
| May 29, 10:15 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Fulton, Paulding | 60 min |
| May 30, 11:58 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Floyd | 47 min |
| May 30, 12:52 PM EDT | Special Weather Statement | FFC | Chattooga | 23 min |
| May 30, 1:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| May 30, 3:32 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 28 min |
| May 30, 3:54 PM EDT | Special Weather Statement | FFC | Carroll | 36 min |
| May 30, 4:30 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 30 min |
| May 30, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 30 min |
| May 30, 5:09 PM EDT | Special Weather Statement | FFC | Crawford | 36 min |
| May 30, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe | 30 min |
| May 30, 5:32 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| May 30, 6:15 PM EDT | Special Weather Statement | FFC | Baldwin | 30 min |
| May 30, 6:45 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.